Alert archive / Illinois / Freeze Warnings in 2021
Freeze Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this freeze warning at Apr 19, 2021, 3:25 PM CDT for 4 states. It took effect at Apr 21, 2021, 1:00 AM CDT. It was in force for 8 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 2021, 3:25 PM CDT (20:25 UTC)
- In effect from
- Apr 21, 2021, 1:00 AM CDT
- Expired
- Apr 21, 2021, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 46 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Carlisle County, KY, Crittenden County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Livingston County, KY, McCracken County, KY, Union County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 49 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 1:00 AM CDT | SNOW 0.6 | 2 Se Heath, KY | OFFICIAL SNOWFALL TOTAL FOR PADUCAH, KY MEASURED AT NWS PADUCAH. LATEST MEASURABLE SNOWFALL ON RECORD DATING BACK TO 1937. |
| Apr 21, 1:00 AM CDT | SNOW 1.3 | 2 Nw Melody Hill, IN | OFFICIAL SNOWFALL TOTAL AT EVANSVILLE AIRPORT. LATEST MEASURABLE SNOWFALL ON RECORD DATING BACK TO JANUARY 1948. |
| Apr 21, 6:00 AM CDT | SNOW 0.3 | 10 Ssw Mount Vernon, IN | CO-OP OBSERVER STATION ULDI3 3.3 NW UNIONTOWN. |
| Apr 21, 6:00 AM CDT | SNOW 0.7 | 1 Ene Petersburg, IN | COCORAHS STATION IN-PK-1 PETERSBURG IN 1 ENE. |
| Apr 21, 6:00 AM CDT | SNOW 1 | 1 Ne Mount Vernon, IN | CO-OP OBSERVER STATION MTVI3 MOUNT VERNON IN. |
| Apr 21, 6:45 AM CDT | SNOW 0.6 | 3 Sw Darmstadt, IN | COCORAHS STATION IN-VN-40 EVANSVILLE 6.7 NW. |
| Apr 21, 6:45 AM CDT | SNOW 0.8 | 1 Sw Santa Claus, IN | COCORAHS STATION IN-SP-2 SANTA CLAUS IN 1 WSW. |
| Apr 21, 7:00 AM CDT | SNOW 0.1 | 3 Nw Poseyville, IN | COCORAHS STATION IN-PS-1 POSEYVILLE IN 2.8 NW. |
| Apr 21, 7:00 AM CDT | SNOW 0.2 | 1 Wnw Round Knob, IL | COCORAHS STATION IL-MC-1 ROUND KNOB IL 1 WNW. |
| Apr 21, 7:00 AM CDT | SNOW 0.2 | Henderson, KY | COCORAHS STATION KY-HS-1 HENDERSON KY 0.4 SSW. |
| Apr 21, 7:00 AM CDT | SNOW 0.5 | 7 Wnw Dix, IL | COCORAHS STATION IL-JF-8 WALNUT HILL IL 1 WSW. |
| Apr 21, 7:00 AM CDT | SNOW 0.5 | 9 W Evansville, IN | COCORAHS STATION IN-PS-6 MOUNT VERNON IN 10.6 ENE. |
| Apr 21, 7:00 AM CDT | SNOW 1 | 6 Wnw Evansville, IN | COCORAHS STATION IN-VN-9 EVANSVILLE IN 5.9 WNW. |
| Apr 21, 7:00 AM CDT | SNOW 1.3 | 4 Wnw Rockport, IN | COCORAHS STATION IN-SP-4 ROCKPORT 4.0 WNW. |
| Apr 21, 8:00 AM CDT | SNOW 0.2 | 4 Nw Mount Carmel, IL | COCORAHS STATION IL-WB-3 MOUNT CARMEL 4.2 NW. |
| Apr 21, 8:00 AM CDT | SNOW 1 | 2 Sse Junction, IL | COCORAHS STATION IL-GL-4 JUNCTION 1.7 SSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463 WWUS73 KPAH 192025 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 325 PM CDT Mon Apr 19 2021 ILZ075>078-080>086-088-MOZ076-086-087-100-107-108-201000- /O.UPG.KPAH.FZ.A.0002.210421T0600Z-210421T1400Z/ /O.NEW.KPAH.FZ.W.0004.210421T0600Z-210421T1400Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Union-Perry MO-Bollinger- Cape Girardeau-Wayne MO-Carter-Ripley- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Jonesboro, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, and Doniphan 325 PM CDT Mon Apr 19 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 degrees are expected. * WHERE...This is in effect for portions of southeast Missouri along and northwest of a line from Poplar Bluff to Sikeston, and all of southern Illinois. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ087-089>094-MOZ109>111-201000- /O.NEW.KPAH.FZ.W.0004.210421T0600Z-210421T1400Z/ Gallatin-Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Butler- Stoddard-Scott- Including the cities of Shawneetown, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Poplar Bluff, Bloomfield, and Sikeston 325 PM CDT Mon Apr 19 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees are expected. * WHERE...In Missouri, Butler, Stoddard and Scott Counties. In Illinois, Gallatin, Johnson, Pope, Hardin, Alexander, Pulaski and Massac Counties. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
4 follow-up statements
090 WWUS73 KPAH 200911 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 411 AM CDT Tue Apr 20 2021 INZ081-082-085>088-KYZ002>005-007-010-014-018-MOZ112-114-202100- /O.EXA.KPAH.FZ.W.0004.210421T0600Z-210421T1400Z/ Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-Hickman-Carlisle- Ballard-McCracken-Livingston-Crittenden-Union KY-Henderson- Mississippi-New Madrid- Including the cities of Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Clinton, Bardwell, Wickliffe, Paducah, Smithland, Marion, Morganfield, Henderson, Charleston, and New Madrid 411 AM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...All of southwestern Indiana, and portions of western Kentucky and southeastern Missouri. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...This is an areal expansion of a freeze warning already in place. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ075>078-080>094-MOZ076-086-087-100-107>111-202100- /O.CON.KPAH.FZ.W.0004.210421T0600Z-210421T1400Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Perry MO-Bollinger-Cape Girardeau- Wayne MO-Carter-Ripley-Butler-Stoddard-Scott- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, and Sikeston 411 AM CDT Tue Apr 20 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 degrees are expected. * WHERE...In Missouri, Butler, Stoddard and Scott Counties, and all counties in southern Illinois. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
614 WWUS73 KPAH 201939 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 239 PM CDT Tue Apr 20 2021 KYZ001-006-211400- /O.EXA.KPAH.FZ.W.0004.210421T0600Z-210421T1400Z/ Fulton-Graves- Including the cities of Hickman and Mayfield 239 PM CDT Tue Apr 20 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... The National Weather Service in Paducah has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Wednesday. * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Portions of western Kentucky. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...This is an areal expansion of a freeze warning already in place. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ILZ075>078-080>094-INZ081-082-085>088-KYZ002>005-007-010-014-018- MOZ076-086-087-100-107>112-114-211400- /O.CON.KPAH.FZ.W.0004.210421T0600Z-210421T1400Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Hickman-Carlisle-Ballard-McCracken-Livingston- Crittenden-Union KY-Henderson-Perry MO-Bollinger-Cape Girardeau- Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi- New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Clinton, Bardwell, Wickliffe, Paducah, Smithland, Marion, Morganfield, Henderson, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 239 PM CDT Tue Apr 20 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 28 degrees are expected. * WHERE...All of southwestern Indiana, southern Illinois, southeast Missouri and portions of western Kentucky. * WHEN...From 1 AM to 9 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ PS
179 WWUS73 KPAH 210900 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 400 AM CDT Wed Apr 21 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>007-010-014-018- MOZ076-086-087-100-107>112-114-211400- /O.NEW.KPAH.FR.Y.0002.210422T0400Z-210422T1400Z/ /O.CON.KPAH.FZ.W.0004.000000T0000Z-210421T1400Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Crittenden-Union KY-Henderson-Perry MO-Bollinger- Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-Scott- Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Marion, Morganfield, Henderson, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 400 AM CDT Wed Apr 21 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT THURSDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29 degrees. For the Frost Advisory, temperatures as low as 31 will result in frost formation. * WHERE...For the Freeze Warning, southwestern Indiana, southeastern Missouri, southern Illinois, and western Kentucky, except for most of the Pennyrile region and eastern parts of the Purchase area. For the Frost Advisory, the entire region. * WHEN...For the Freeze Warning, until 9 AM CDT this morning. For the Frost Advisory, from 11 PM this evening to 9 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KYZ008-009-011>013-015>017-019>022-211400- /O.NEW.KPAH.FR.Y.0002.210422T0400Z-210422T1400Z/ Marshall-Calloway-Lyon-Trigg-Caldwell-Webster-Hopkins-Christian- Daviess-McLean-Muhlenberg-Todd- Including the cities of Benton, Murray, Eddyville, Cadiz, Princeton, Dixon, Madisonville, Hopkinsville, Owensboro, Calhoun, Greenville, and Elkton 400 AM CDT Wed Apr 21 2021 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 32 degrees will result in frost formation. * WHERE...Portions of western Kentucky, which includes most of the Pennyrile region and eastern parts of the Purchase area. * WHEN...From 11 PM this evening to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
038 WWUS73 KPAH 211349 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 849 AM CDT Wed Apr 21 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>007-010-014-018- MOZ076-086-087-100-107>112-114-212200- /O.EXP.KPAH.FZ.W.0004.000000T0000Z-210421T1400Z/ /O.CON.KPAH.FR.Y.0002.210422T0400Z-210422T1400Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Crittenden-Union KY-Henderson-Perry MO-Bollinger- Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard-Scott- Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Marion, Morganfield, Henderson, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 849 AM CDT Wed Apr 21 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT THURSDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...For the Freeze Warning, southwestern Indiana, southeastern Missouri, southern Illinois, and western Kentucky, except for most of the Pennyrile region and eastern parts of the Purchase area. For the Frost Advisory, the entire region. * WHEN...For the Freeze Warning, until 9 AM CDT this morning. For the Frost Advisory, from 11 PM this evening to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ KYZ008-009-011>013-015>017-019>022-212200- /O.CON.KPAH.FR.Y.0002.210422T0400Z-210422T1400Z/ Marshall-Calloway-Lyon-Trigg-Caldwell-Webster-Hopkins-Christian- Daviess-McLean-Muhlenberg-Todd- Including the cities of Benton, Murray, Eddyville, Cadiz, Princeton, Dixon, Madisonville, Hopkinsville, Owensboro, Calhoun, Greenville, and Elkton 849 AM CDT Wed Apr 21 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 32 degrees will result in frost formation. * WHERE...Portions of western Kentucky, which includes most of the Pennyrile region and eastern parts of the Purchase area. * WHEN...From 11 PM this evening to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this freeze warning went out at Apr 19, 3:05 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 19, 3:05 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
305 PM CDT Mon Apr 19 2021
.SHORT TERM...(Tonight through Wednesday night)
Issued at 305 PM CDT Mon Apr 19 2021
A dry cold front will move through our region tonight and settle
just southeast of the PAH forecast area. This will cause
temperatures to again drop to below normal readings from the upper
30s to lower 40s. On Tuesday, low pressure will move along the
front as an upper level trof moves over the middle Mississippi and
lower Ohio valleys. Model blends indicate scattered showers will
be possible by late Tuesday morning across our west and northwest
counties, with numerous showers spreading across our entire
region by late Tuesday afternoon and continuing much of the
evening. Showers will begin tapering off from the west by mid
evening, with showers ending in our eastern counties between 06z-
09z Wednesday. Our eastern counties could see some snow mix in
before ending, but it will not be anything significant.
As the showers end and skies begin clearing, colder air will be
filtering in from the west. At this point, the best chances of
freezing to just below freezing temperatures will be across
southern Illinois and most of southeast Missouri, and this is
where we have a freeze warning in effect from 06z-13z Wednesday.
Low temperatures may tie or break some records.
Chilly conditions can be expected Wednesday after our cold start
along with northwest winds, although at least we will see some
sunshine. High temperatures will be 12 to 16 degrees below normal,
with readings on reaching the lower to middle 50s.
For Wednesday night, models show a surface high moving overhead.
Forecast relative humidity time heights show some potential for
some low clouds, so despite calm winds, it does not look like
ideal cooling conditions at this point. However, we should see
temperatures drop into the lower to middle 30s. With dew points
within a couple of degrees of these values, frost remains a good
possibility. We will just have to wait and see where the future
guidance takes us.
.LONG TERM...(Thursday through Monday)
Issued at 305 PM CDT Mon Apr 19 2021
By Thursday morning, there will likely be quite a bit of frost
across the area, as a large area of surface high pressure will be
centered just to our west/northwest by 12Z. The center of this high
will slide southeast with time on Thursday and be southeast of the
area by Thursday evening. The low level flow will transition
Thursday night into Friday to become more southerly/southwesterly,
as this occurs. Meanwhile, an upper trough will steadily make its
way eastward across the central/southern Plains states on Friday.
Upper level moisture will be increasing across the area Friday with
the deeper moisture arriving late Friday night into Saturday.
While the NBM has generated some low PoPs coming into the area as
early as late Thursday night and into the day on Friday, believe the
most optimal rain chances will arrive Friday night into Saturday
when the lower levels moisten back up and recover from the unusually
dry air mass that will move in mid week. Due to many of the
GFS/ECMWF ensemble members hinting at incoming precipitation for
Thursday through Friday, seems prudent to leave the low PoPs
inherited by the NBM. Later on though, NBM PoPs pick up on this more
optimal time frame for rain as PWs peak, with PoPs in the likely
category, so minimal changes needed. This upcoming system is rather
progressive and models have a good beat on when it will exit the
area, with precipitation ending from west to east Saturday afternoon
or evening.
Sunday and Monday should be dry with warming temperatures, as an
upper level ridge builds in for early next week. In fact, after
Wednesday, high temperatures should gain several degrees each day,
ending on Monday with readings in the lower to middle 70s. This is
supported by the latest GEFS, which indicates a pretty high
probability of reaching over 70 degrees on Monday especially over
southeast MO, far west KY and far southern IL.
&&
.AVIATION...
Issued at 305 PM CDT Mon Apr 19 2021
Clear skies expected through much of the TAF period, with just
some high clouds approaching from the north. KMVN may have BKN
MVFR clouds by the end of the TAF period. Winds from the west to
southwest at 6-12 kts with gusts of 15-20 kts will decrease to
around 5 kts after 00z and become north with the passage of a dry
cold front. No vsby restrictions.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Freeze Warning from 1 AM to 9 AM CDT Wednesday for ILZ075>078-
080>094.
MO...Freeze Warning from 1 AM to 9 AM CDT Wednesday for MOZ076-086-
087-100-107>111.
IN...None.
KY...None.
&&
SHORT TERM...RST
LONG TERM...CW
AVIATION...RSTHazardous weather outlook, Apr 19, 10:33 AM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1033 AM CDT Mon Apr 19 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201545- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1033 AM CDT Mon Apr 19 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Freezing temperatures are possible across parts of southeastern Missouri and southern Illinois late Tuesday night into Wednesday morning. Refer to the Freeze Watch for details. Frost is also possible Wednesday morning everywhere except the Pennyrile region of Kentucky and southwestern Indiana. Late Wednesday night into Thursday morning, widespread frost is likely over the entire region. A few places in southern Illinois and southeast Missouri could also experience a brief light freeze. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:08 AM CDT | Freeze Watch | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 6 more | 11 hr |
Nearby
Freeze Warnings in Illinois, 2021Freeze Warnings in Missouri, 2021Freeze Warnings in Kentucky, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.